Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
pooratbest

For Those With Oily Skin...

Did accutane permenantly affect your oily skin?  

4 members have voted

  1. 1. After you had finished your accutane course was your oily skin

    • No longer an issue (totally normalized sebum production)
      0
    • Significantly reduced sebum compared with before treatment
      1
    • Slightly reduced sebum production compared with before treatment
      1
    • Exactly the same as before treatment
      2
    • Worse than before starting treatment
      0


Recommended Posts

How did accutane affect your oil (sebum) production long-term. Please DO NOT fill in the poll if you are still on treatment or have only finished recently.

If you have a chance please make a post with the long term affect and the dose of accutane you were given (i.e. 20mg for 1 month, 40mg for 5 months).

I've seen a lot of conflicting information about this issue, so it'd be great to have some well informed answers from acne.org members. smile.png

Take care,

Mark.

Share this post


Link to post
Share on other sites

I took two 6-month treatments of Accutane in the mid 1980's. Initially it really cut back on the sebum but over the years my skin has gotten oilier again. It is not as oily as it was before using accutane though. I was so hopeful accutane would solve my acne problem but it didn't. I was totally clear while on accutane and for about a year or two afterwards but then the acne came back.

Share this post


Link to post
Share on other sites

its been a year since i ended accutane and my oil has been back to normal for a while now... so dissapointing

Share this post


Link to post
Share on other sites

I have been on accutane twice and currently just started a third course. The first two courses I was on 80mg for 5 of the 6 months. My first course was five years ago and my second course was about 8 months ago I have severly oily skin and both times the oil returned back to how it was after a few months. My current derm said it could take several courses to help keeping the oil away or at least reducing it. She also said people have this impression as we age our skin gets dry starting fairly early like in our 30's and she said that is NOT true, that it does not start to get dry until your in your 50's and maybe later especially for those with very oily skin and she said it may stay oily for women because they then go through menopause :( I always wanted to know too if there is a correlation with people who go on accutane and it has staying power such as keeping the acne away and the oil away are the ones who still suffer the side effects after. I have all the typical symptoms dry yes, sore body and tiredness. All this goes away within weeks of being off each course so if the side effects go away so fast it makes sense that my oil comes back right away that the drug is no longer in my system to keep working

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×